Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 457, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Oct 25, 2020, 2:39 AM EDT for Gwinnett County, Georgia. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2020, 2:39 AM EDT (06:39 UTC)
- Expired
- Oct 25, 2020, 6:37 AM EDT
- In force
- 4 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sweetwater Creek (E ATL) at Club Drive near Lilburn (STWG1). The gauge peaked at 11.05 ft at Oct 25, 2020, 4:00 AM EDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02205865, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
568
WGUS42 KFFC 250639
FLWFFC
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
239 AM EDT Sun Oct 25 2020
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Sweetwater Creek near Lilburn affecting Gwinnett County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at weather.gov/atlanta.
GAC135-251445-
/O.NEW.KFFC.FL.W.0457.201025T0639Z-201025T1438Z/
/STWG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
239 AM EDT Sun Oct 25 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
the Sweetwater Creek near Lilburn.
* From early this morning to this morning.
* At 2:15 AM EDT Sunday the stage was 10.9 feet.
* Flood stage is 11 feet.
* Minor will occur.
* Forecast...No forecast is available for this location.
* Impact...At 11 feet, Flood stage is reached. Minor flooding will
occur in portions of the Northwood Country Club Golf Course
upstream from the gage on Club Drive...and in the woodland areas
downstream from the gage and for the next four miles until the
creek merges with the Yellow River. An old concrete golf cart
bridge around 300 feet downstream from the gage will begin to
flood.
&&
LAT...LON 3397 8414 3397 8407 3390 8406 3389 8408
3389 8412
$$1 follow-up statement
943
WGUS82 KFFC 251037
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
637 AM EDT Sun Oct 25 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Sweetwater Creek near Lilburn affecting Gwinnett County.
GAC135-251145-
/O.CAN.KFFC.FL.W.0457.000000T0000Z-201025T1037Z/
/STWG1.N.ER.700119T1326Z.700119T1326Z.700119T1326Z.UU/
637 AM EDT Sun Oct 25 2020
...The Flood Warning for the Sweetwater Creek near Lilburn has been
cancelled...
The Flood Warning is cancelled for
the Sweetwater Creek near Lilburn.
* At 6:15 AM EDT Sunday the stage was 10.8 feet.
* Flood stage is 11 feet.
* Forecast...No forecast is available for this location.
&&
LAT...LON 3397 8414 3397 8407 3390 8406 3389 8408
3389 8412
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Oct 24, 8:56 PM EDT, 5 hours 43 minutes earlier.
Area forecast discussion, Oct 24, 8:56 PM EDT, 5 hours 43 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 856 PM EDT Sat Oct 24 2020 .UPDATE... Widespread rainfall and a few embedded thunderstorms have been ongoing this evening ahead of a shortwave and attendant weak surface low. The surface low is currently pushing northeast into the Atlanta metro at this hour, migrating the heaviest rainfall slowly northeast from the heart of the Atlanta metro into northeast Georgia. Ongoing flash flooding issues in the Atlanta area should gradually taper over the next few hours while the focus for any additional isolated flash flooding concerns will shift into northeast Georgia, especially with the aid of upslope flow in the northeast Georgia mountains. By midnight or so, the focus for heavy rainfall is expected to shift farther northeast out of the forecast area. RW && .PREV DISCUSSION... /Issued 747 PM EDT Sat Oct 24 2020/ ..00Z Aviation Forecast Discussion... PREV DISCUSSION... /Issued 335 PM EDT Sat Oct 24 2020/ SHORT TERM /Tonight through Sunday Night/... As expected surface cold front has essentially washed out. Area of showers and thunderstorms moving into western portions of the forecast area this afternoon associated with the short wave and its surface reflection will steadily advance across the forecast area overnight. Instability and shear remain fairly limited and chances for severe thunderstorms appears to remain minimal. With the slow progression of the precipitation across the area, localized heavy rainfall is possible, however, widespread flood threat is expected to remain minimal as well. Some lingering precipitation across mainly the eastern half of the area tomorrow as atmosphere remains moist and over-running sets up as surface high pressure builds in from the northeast. 20 LONG TERM /Monday through Saturday/... While guidance is in decent agreement with the evolution of the majority of the midweek system, they diverge more late Thurs into Friday and the Euro now has the slower progression with the upper trough and also holds onto it longer as a cutoff low. The main forecast concern though remains with how much rainfall and shower/storm potential the area has for Wed/Thurs as the Gulf tropical remnants gets phased in with the amplifying trough to the west. Raised some pops accordingly given more consensus in this period. Overall QPF has the storm total highest axis shifted somewhat farther north than before and decently higher in the NE CWA. For now have 3 to 3.5 inches in parts of north and west GA with 4 to 5 inches in the NE mtns. Previous discussion follows... Baker Previous... LONG TERM /Sunday Night through Friday/... Unsettled weather will prevail for much of next week. Models continue to diverge beginning late Wednesday/early Thursday with the end of the week system(s). Will continue to use the blend for these periods. Weak high pressure down the spine of the Appalachians will continue Sunday night into Monday. A front will begin to approach the Lower Mississippi River Valley on Tuesday, but models are not progging a big southern push. The front eventually stretches more E-W and becomes stationary over northern portions of the state by the middle of the week. Models begin to diverge significantly in the mid levels and at the surface. Both models have an upper low moving across the southern states for the latter half of the week, but the 12Z ECMWF is much faster and stronger with the mid level system than the 00Z GFS. The 00Z GFS has weaker open wave moving across which is slower than the 12Z ECMWF. Regardless, SW flow aloft and at the surface will allow for deep moisture to surge northward from the GOMEX Wednesday through the end of the week...maybe in combination with a potential tropical wave/disturbance. This could lead to some heavy rain ahead of the frontal system. THe deep moisture should get scoured out by a frontal boundary late Thursday/Friday, depending upon the model of choice. Drier air will settle behind the surface front during the first part of the weekend. NListemaa AVIATION... 00Z Update... Widespread shra/embedded tsra at ATL area sites will continue progressing E into the overnight with tsra possible at AHN through 04z or so. Sct shra at ATL sites expected through 06z before tapering around 06z. Cigs/vsbys will deteriorate with MVFR cigs likely by around 02z and IFR/LIFR cigs likely after 06z through 15-17z before improvement back to MVFR. Low-end VFR possible after 20-22z. Winds initially NW/W will be light and variable to near calm overnight then light and westerly through 20-22z at which point a shift back to E is possible. //ATL Confidence...00Z Update... Low to medium on winds. Medium on other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 63 75 61 73 / 70 30 20 10 Atlanta 63 75 62 74 / 70 20 10 10 Blairsville 58 71 57 70 / 60 30 20 10 Cartersville 62 76 62 77 / 60 20 10 10 Columbus 65 79 64 81 / 60 10 5 5 Gainesville 62 73 61 71 / 70 30 20 10 Macon 64 79 62 81 / 70 20 10 5 Rome 61 76 62 77 / 50 20 10 10 Peachtree City 63 76 62 76 / 70 10 10 5 Vidalia 67 81 66 82 / 60 30 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....Baker AVIATION...RW
Hazardous weather outlook, Oct 24, 9:17 PM EDT, 5 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 917 PM EDT Sat Oct 24 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-260130- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 917 PM EDT Sat Oct 24 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Rain and a few embedded thunderstorms will push into eastern and northeast Georgia overnight. The main hazard will be locally heavy rainfall that could lead to isolated flash flooding. The threat for heavy rainfall will gradually come to an end through early Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered thunderstorms are possible mainly across eastern portions of the outlook area on Sunday. The greatest threat with any thunderstorms that develop will be gusty winds and lightning. While there is only a slight chance of showers and storms on Tuesday, chances will be increasing for more widespread activity Wednesday through early Friday as a low pressure system approaches from the west. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Oct 24, 9:04 PM EDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
904 PM EDT SAT OCT 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM FLASH FLOOD 2 SSW BANKHEAD 33.76N 84.46W
10/24/2020 FULTON GA EMERGENCY MNGR
WATER RESCUE OF 2 VECHICLES ON VERBENA ST.
&&
EVENT NUMBER FFC2001279
BDLLocal storm report, Oct 24, 9:11 PM EDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
911 PM EDT SAT OCT 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM FLASH FLOOD 3 NW CASCADE HEIGHTS 33.75N 84.49W
10/24/2020 FULTON GA EMERGENCY MNGR
WATER REPORTED INSIDE 3 BUILDINGS.
&&
EVENT NUMBER FFC2001280
BDLLocal storm report, Oct 24, 9:22 PM EDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
922 PM EDT SAT OCT 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM FLASH FLOOD 2 NW BANKHEAD 33.79N 84.47W
10/24/2020 FULTON GA EMERGENCY MNGR
SEVERAL INCHES OF WATER INFILTRATED APARTMENT BUILDINGS
ON CENTER STREET NW LEADING TO EVACUATIONS.
&&
EVENT NUMBER FFC2001281
RWILLISSpecial weather statement, Oct 24, 10:01 PM EDT, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1001 PM EDT Sat Oct 24 2020
GAZ034-035-045>049-250230-
Morgan GA-Walton GA-Rockdale GA-Barrow GA-DeKalb GA-Gwinnett GA-
Newton GA-
1001 PM EDT Sat Oct 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN...WALTON...
EASTERN ROCKDALE...SOUTHWESTERN BARROW...EASTERN DEKALB...EASTERN
GWINNETT AND NEWTON COUNTIES UNTIL 1030 PM EDT...
At 1000 PM EDT...a line of strong thunderstorms was along a line
extending from Snellville to near Brick Store...and moving northeast
at 20 mph.
HAZARD...Heavy rain and wind up to 40 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lawrenceville, Conyers, Monroe, Covington, Snellville, Buford,
Loganville, Auburn, Dacula, Social Circle, Grayson, Oxford,
Porterdale, Walnut Grove, Rutledge, Bostwick, Between, Good Hope,
Carl and Jersey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3411 8394 3368 8344 3349 8392 3379 8415
TIME...MOT...LOC 0200Z 220DEG 15KT 3386 8401 3362 8380
WIND...40MPHSpecial weather statement, Oct 24, 10:09 PM EDT, 4 hours 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1009 PM EDT Sat Oct 24 2020
GAZ027-038-039-050-051-250245-
Taliaferro GA-Wilkes GA-Madison GA-Oglethorpe GA-Greene GA-
1009 PM EDT Sat Oct 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALIAFERRO...WESTERN
WILKES...MADISON...OGLETHORPE AND NORTHERN GREENE COUNTIES UNTIL 1045
PM EDT...
At 1008 PM EDT...a line of strong thunderstorms was along a line
extending from Danielsville to near Carey...and moving northeast at
20 mph.
HAZARD...Heavy rain and up to 40 mph wind.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Washington, Greensboro, Danielsville, Lexington, Union Point, Comer,
Winterville, Crawford, Colbert, Arnoldsville, Ila, Woodville,
Carlton, Maxeys, Rayle, Hull, Stephens, Diamond Hill, Smithonia and
Hutchings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3354 8327 3356 8330 3373 8331 3379 8328
3381 8330 3391 8324 3395 8328 3400 8326
3403 8332 3425 8333 3426 8329 3424 8317
3427 8311 3423 8308 3417 8310 3415 8306
3405 8299 3401 8293 3398 8280 3364 8275
TIME...MOT...LOC 0208Z 227DEG 16KT 3412 8321 3358 8324
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 8:31 PM EDT | River Flood Warning | FFC | Fulton | 70 min |
| Oct 24, 9:20 PM EDT | River Flood Warning | FFC | DeKalb | 82 min |
| Oct 24, 9:28 PM EDT | River Flood Warning | FFC | DeKalb | 7 hr |
| Oct 24, 9:30 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 30 hr |
| Oct 24, 10:01 PM EDT | Special Weather Statement | FFC | Gwinnett, Newton, Rockdale, Walton | 29 min |
| Oct 24, 10:09 PM EDT | Special Weather Statement | FFC | Greene, Madison, Oglethorpe | 36 min |
| Oct 24, 10:34 PM EDT | River Flood Warning | FFC | Gwinnett | 114 min |
| Oct 25, 12:08 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 4 hr |
| Oct 25, 4:19 AM EDT | River Flood Warning | FFC | Forsyth | 75 min |
| Oct 25, 2:48 PM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 9 hr |
| Oct 25, 2:48 PM EDT | River Flood Warning | FFC | Newton, Rockdale | 18 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.